Objective: To review cardiac manifestations in the syndrome of resistance to thyroid hormone (RTH) and to question the general recommendation that the thyroid-stimulating hormone (TSH) value be the guide to thyroid hormone replacement.Methods: The syndrome of RTH is caused by mutations in the carboxy-terminal portion of the β isoform of the thyroid hormone receptor, resulting in variable clinical manifestations. It is generally recommended that the replacement of thyroid hormone in patients with RTH be guided by the serum TSH concentration. The variable responsiveness of tissues to thyroid hormone, however, makes it difficult to balance the correct replacement dose. We present a case that brings into question the conventional wisdom about the replacement dose of thyroid hormone in this scenario, and we review the pertinent literature.Results: A 54-year-old man with RTH was treated with levothyroxine and increasing doses of liothyronine sodium as part of an evaluation of RTH. On day 10 of the protocol, he developed atrial fibrillation despite a normal level of TSH (1.1 mIU/L). Administration of liothyronine was discontinued, and cardioversion was planned; however, the patient's heart rhythm converted spontaneously to normal sinus rhythm.Conclusion: Replacement of thyroid hormone in patients with RTH should include careful monitoring of thyrotoxic cardiac side effects in addition to consideration of normalization of the TSH level.